1 review
Other Misc. Prescription Medicines:
  • Average: 4.0
  • High: 5.0
bactrim generic name: sulfameth/trimethoprim

Read 1 Review


by PowerReviews
bactrim generic name: sulfameth/trimethoprim

(based on 1 review)

Ratings Distribution

  • 5 Stars



  • 4 Stars



  • 3 Stars



  • 2 Stars



  • 1 Stars



Reviewed by 1 customer

Displaying review 1

Back to top

(0 of 1 customers found this review helpful)


can I rate this a minus 10!


from New Iberia, LA

Comments about bactrim generic name: sulfameth/trimethoprim:

This drug was originally prescribed for me after a surgical procedure when a small infection began to fester near the incision site. Well the Bactrim caused the expected upset stomach even though I was taking it on a full stomach as recommended and with yogurt (also recommended by a nurse). But because of a multitude of serious issues, I was traveling out of state to another medical facility, using different towels (laundered in different detergent), using different soap, eating food in a different area, not to mention undergoing significant stress. So when I had red blotchy skin and headaches and irritibility, and a few other sensitive issues, I didn't blame the antibiotic. Later, when I started chemotherapy, my oncologist prescribed the same antibiotic as a preventive measure in the event I came into contact with something that might cause an infection. Well, I took the Bactrim one day and started the chemo (an oral form taken on an empty stomach) the next. Needless to say, I blamed all the ill effects on the chemo, but I made an executive decision after the first day to stop the antibiotic and take only the chemo for the 5 day course--more important to keep that medicine down than to fight off some possible infection. What do you know the side effects began to dissipate. Several days after completing the first round of chemo, I resumed the antibiotic and after just one pill here came the side effects but worse than ever-- the red, blotchy skin from head to foot, headache, muscle and joint pain, nausea, etc. It was horrible. And I decided that was the last one of those pills I was ever going to swallow! Each time I took one the side effects got worse and worse. Ironically, on *Dr. G, Medical Examiner*, one of my favorite tv shows, the very next episode was about a man who died from an allergic reaction to an antibiotic. The longer he took it the worse he felt, but he just kept taking it anyway. Can't help but think I might have ended up likewise if I hadn't figured out that it was the Bactrim and not the chemo or other variables causing the problems. Since then, as I've told this story to many friends and relatives, I've not heard one person say they've had a favorable experience with this medication. It's hard to fathom that so many people can have such negative experiences with a drug and it remains widely so prescribed.

Comment on this reviewHelp Icon